3 doctors weighed in:

What are the side effects of taking anti-osteoporosis drugs?

3 doctors weighed in
Dr. Frederick Singer
Internal Medicine - Endocrinology
2 doctors agree

In brief: Upset stomach.

The most common side effect of anti-osteoporosis drugs is an upset stomach from bisphosphonate (fosamax, actonel, (risedronate) boniva) drugs taken by mouth.
This occurs in 5-10% of patients. Bisphosphonate drugs given intravenously may produce fever and muscle aches for 1-2 days in about 40% of patients. Jaw problems and unusual fractures of the thigh bone rarely occur with long-term use of bisphosphonates.

In brief: Upset stomach.

The most common side effect of anti-osteoporosis drugs is an upset stomach from bisphosphonate (fosamax, actonel, (risedronate) boniva) drugs taken by mouth.
This occurs in 5-10% of patients. Bisphosphonate drugs given intravenously may produce fever and muscle aches for 1-2 days in about 40% of patients. Jaw problems and unusual fractures of the thigh bone rarely occur with long-term use of bisphosphonates.
Dr. Frederick Singer
Dr. Frederick Singer
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
16 years in practice
47M people helped
Continue
111,000 doctors available